Please use this identifier to cite or link to this item: http://www.repositorio.ufop.br/handle/123456789/4661
Title: The development of mathematical modelling activities from thematic projects in the social-critical perspective.
Authors: Franchi, Regina Helena de Oliveira Lino
Reis, Frederico da Silva
Keywords: Mathematical modelling
Thematic projects
Social critical perspective
Issue Date: 2012
Citation: FRANCHI, R. H. de O. L.; REIS, F. da S. The development of mathematical modelling activities from thematic projects in the social-critical perspective. Journal of Mathematics and System Science, v. 2, p. 341-347, 2012. Disponível em: <http://www.davidpublishing.com/show.html?9396>. Acesso em: 06 mar. 2015.
Abstract: In this paper, the authors present a modelling activity developed from a thematic project in the models and mathematical modelling class of the professional master’s degree program in mathematics education at the Federal University of Ouro Preto. The students enrolled in the class chose to study the theme Brazilian Public Politics. After several debates regarding the theme, the students were separated into three groups and each group chose a subtheme to study. The themes were IDH (index of human development), minimum wage and social security. As an example, a description of the thematic project about the minimum wage in Brazil is presented. The principal results obtained in the study of this theme include a discussion about the potentialities of the theme as a classroom activity in different levels of schooling. As an educational activity, the thematic project demonstrated itself to be greatly relevant, since not only did it provide the learning possibility of mathematics related to the issues studied, but also promoted various discussions regarding the theme, which, in our conception, contributes to the social-critical development of the students. Finally, from the point of view of applied mathematics and mathematics education, the development of a modelling activity from thematic projects showed itself to be a good source of researches.
URI: http://www.repositorio.ufop.br/handle/123456789/4661
ISSN: 2159-5291
metadata.dc.rights.license: O periódico Journal of Mathematics and System Science permite o arquivamento da versão/PDF do editor no Repositório Institucional. Fonte: Sherpa/Romeo <http://www.sherpa.ac.uk/romeo/search.php?issn=2159-5291>. Acesso em: 02 mar. 2015.
Appears in Collections:DEMAT - Artigos publicados em periódicos

Files in This Item:
File Description SizeFormat 
ARTIGO_DevelopmentMathematicalModelling.pdf103,42 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.